Tornado, Jefferson
- When
- June 9, 10:40 AM PST to 10:45 AM PST
- Where
- Jefferson County, 1 mi W of Madras
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 20 yd
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.633, -121.150
A funnel cloud briefly touched down on the west side of Madras. A storage shed which had been bolted to a concrete slab was picked up by the tornado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A funnel cloud briefly touched down on the west side of Madras. A storage shed which had been bolted to a concrete slab was picked up by the tornado. The storage shed was sent two to three hundred feet in the air, clearing two fences and landing next to a tree. The contents left on the concrete slab were untouched by the tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 9, 8:05 AM PST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 905 AM PDT WED JUN 9 2004 .DISCUSSION...AN ELONGATED TROUGH PARKED OVER THE WESTERN U.S. CONTINUES TO ROTATE MOISTURE EAST OF THE CASCADES WITH SCATTERED-NUMEROUS SHOWERS OBSERVED THIS MORNING. SHOWERS WILL CONTINUE THROUGHOUT THE DAY ALONG WITH ISOLATED THUNDERSTORMS. ONE LOW OVER CENTRAL OREGON AND ANOTHER LOW OVER SOUTHERN CALIFORNIA WILL DUMBBELL AROUND EACH OTHER...THEREBY SPREADING MOISTURE FROM EASTERN WA/OR TOWARDS THE CASCADES THIS AFTERNOON. HAVE UPDATED FORECAST FOR MINOR CHANGES. && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 68 52 66 / 50 50 30 WALLA WALLA 69 55 68 / 50 50 30 TRI-CITIES 73 55 72 / 30 30 20 YAKIMA 73 50 69 / 30 30 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && 85
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OREGON 400 AM PDT WED JUN 9 2004 ORZ041>050-WAZ024>030-101200- NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)- FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-WALLOWA COUNTY- EASTERN COLUMBIA RIVER GORGE (WA)- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-YAKIMA VALLEY- LOWER COLUMBIA BASIN (WA)-FOOTHILLS OF THE BLUE MOUNTAINS (WA)- NORTHWEST BLUE MOUNTAINS- 400 AM PDT WED JUN 9 2004 .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOW PRESSURE WILL PERSIST ACROSS THE REGION...BRINGING A SIGNIFICANT RISK OF PRECIPITATION ACROSS EASTERN OREGON AND WASHINGTON. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...BUT WILL LIKELY REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UNSETTLED WEATHER WILL DECREASE ACROSS THE AREA THURSDAY AS THE LOW EXITS TO THE EAST. WEAK HIGH PRESSURE WILL BUILD ACROSS THE REGION BY THE WEEKEND...BRINGING DRIER AND WARMER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Portland,OR radar (KRTX), 186 km away, was scanning. The volume nearest the first event began at 18:39 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyThe tornado archive for Oregon, 2004Warnings in Oregon, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408207.